Alert archive / Nebraska / Frost Advisories in 2014

Frost Advisory 1, NWS North Platte, NE

May 12, 201410 counties in Nebraska

NWS North Platte, NE issued this frost advisory at May 12, 2014, 7:03 PM CDT for 10 counties in Nebraska. It took effect at May 13, 2014, 1:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 12, 2014, 7:03 PM CDT (00:03 UTC)
In effect from
May 13, 2014, 1:00 AM CDT
Expired
May 13, 2014, 7:53 AM CDT
In force
7 hr
Issued by
NWS North Platte, NE

Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Custer County, NE, Garfield County, NE, Holt County, NE, Keya Paha County, NE, Loup County, NE, Rock County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 107 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.1 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2014-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2014-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -111 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1625 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
-111 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

885 
WWUS73 KLBF 130003 AAA
NPWLBF

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
703 PM CDT MON MAY 12 2014

...COLD TEMPERATURES OVER WESTERN NEBRASKA TUESDAY MORNING...

.CLOUDS WILL DECREASE OVER NIGHT AND TEMPERATURES WILL FALL INTO
THE LOW 30S OVER ALL OF WESTERN AND NORTH CENTRAL NEBRASKA TUESDAY 
MORNING.

NEZ005-025-069>071-131400-
/O.CAN.KLBF.WI.Y.0019.000000T0000Z-140513T0000Z/
/O.CON.KLBF.FZ.W.0001.140513T0600Z-140513T1400Z/
EASTERN CHERRY-THOMAS-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...VALENTINE...THEDFORD...IMPERIAL...
HAYES CENTER...CURTIS...EUSTIS
703 PM CDT MON MAY 12 2014 /603 PM MDT MON MAY 12 2014/

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/
TO 9 AM CDT /8 AM MDT/ TUESDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WIND ADVISORY. A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM CDT
/MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ TUESDAY. 

  WINDS HAVE FALLEN BELOW WIND ADVISORY CRITERIA AND THE WIND
  ADVISORY WAS CANCELLED.

* TIMING: TEMPERATURES WILL FALL INTO THE 30S EARLY TUESDAY
  MORNING AND REMAIN BELOW FREEZING UNTIL MID MORNING TUESDAY.

* IMPACTS: SENSITIVE VEGETATION SHOULD BE COVERED OR BROUGHT
  INDOORS TO PREVENT FROM FREEZING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NEZ006-008-009-026-027-038-131400-
/O.CAN.KLBF.WI.Y.0019.000000T0000Z-140513T0000Z/
/O.NEW.KLBF.FR.Y.0001.140513T0600Z-140513T1400Z/
KEYA PAHA-BROWN-ROCK-BLAINE-LOUP-CUSTER-
INCLUDING THE CITIES OF...SPRINGVIEW...AINSWORTH...BASSETT...
DUNNING...TAYLOR...BROKEN BOW
703 PM CDT MON MAY 12 2014

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT TUESDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT TUESDAY. THE
WIND ADVISORY HAS BEEN CANCELLED. 

  WINDS HAVE FALLEN BELOW WIND ADVISORY CRITERIA AND THE WIND
  ADVISORY WAS CANCELLED.


* TIMING: TEMPERATURES WILL FALL INTO THE 30S EARLY TUESDAY
  MORNING AND REMAIN AROUND FREEZING UNTIL MID MORNING TUESDAY.


* IMPACTS: SENSITIVE VEGETATION SHOULD BE COVERED OR BROUGHT
  INDOORS TO PREVENT FROM FREEZING.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

NEZ004-022>024-035>037-056>059-094-131400-
/O.CON.KLBF.FZ.W.0001.140513T0600Z-140513T1400Z/
SHERIDAN-GARDEN-GRANT-HOOKER-ARTHUR-MCPHERSON-LOGAN-DEUEL-KEITH-
PERKINS-LINCOLN-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...
HYANNIS...MULLEN...ARTHUR...TRYON...STAPLETON...CHAPPELL...
BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...CODY...MERRIMAN...
KILGORE
703 PM CDT MON MAY 12 2014 /603 PM MDT MON MAY 12 2014/

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/
TO 9 AM CDT /8 AM MDT/ TUESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/
TO 9 AM CDT /8 AM MDT/ TUESDAY. 

* TIMING: TEMPERATURES WILL FALL INTO THE 30S EARLY TUESDAY
  MORNING AND REMAIN BELOW FREEZING UNTIL MID MORNING TUESDAY. 

* IMPACTS: SENSITIVE VEGETATION SHOULD BE COVERED OR BROUGHT 
  INDOORS TO PREVENT FROM FREEZING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NEZ007-010-028-029-131400-
/O.NEW.KLBF.FR.Y.0001.140513T0600Z-140513T1400Z/
BOYD-HOLT-GARFIELD-WHEELER-
INCLUDING THE CITIES OF...SPENCER...ONEILL...BURWELL...BARTLETT
703 PM CDT MON MAY 12 2014

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT TUESDAY. 


* TEMPERATURE: TEMPERATURES WILL FALL INTO THE LOW 30S THROUGH
  THE EARLY MORNING TUESDAY AND CONTINUE THROUGH MID MORNING.

* IMPACTS: SENSITIVE VEGETATION SHOULD BE COVERED OR BROUGHT
  INDOORS TO PREVENT FROM FREEZING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

POWER
2 follow-up statements
660 
WWUS73 KLBF 130900
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
400 AM CDT TUE MAY 13 2014

...COLD TEMPERATURES OVER WESTERN NEBRASKA THIS MORNING...

.TEMPERATURES WILL FALL INTO THE LOW 30S OVER ALL OF WESTERN AND
NORTH CENTRAL NEBRASKA THIS MORNING. TEMPERATURES WILL RISE INTO
THE MID AND UPPER 30S BY MID MORNING. 

NEZ004-005-022>025-035>037-056>059-069>071-094-131400-
/O.CON.KLBF.FZ.W.0001.000000T0000Z-140513T1400Z/
SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-THOMAS-ARTHUR-
MCPHERSON-LOGAN-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
OSHKOSH...HYANNIS...MULLEN...THEDFORD...ARTHUR...TRYON...
STAPLETON...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT...
NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS...CODY...
MERRIMAN...KILGORE
400 AM CDT TUE MAY 13 2014 /300 AM MDT TUE MAY 13 2014/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/
THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS
MORNING. 

* TIMING: TEMPERATURES WILL FALL INTO THE LOWER 30S EARLY THIS
  MORNING AND REMAIN BELOW FREEZING UNTIL MID MORNING.

* IMPACTS: SENSITIVE VEGETATION SHOULD BE COVERED OR BROUGHT 
  INDOORS TO PREVENT FROM FREEZING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NEZ006>010-026>029-038-131400-
/O.CON.KLBF.FR.Y.0001.000000T0000Z-140513T1400Z/
KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER-
CUSTER-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH...
BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT...
BROKEN BOW
400 AM CDT TUE MAY 13 2014

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. 

 WINDS HAVE FALLEN BELOW WIND ADVISORY CRITERIA AND THE WIND  
ADVISORY WAS CANCELLED.

* TIMING: TEMPERATURES WILL FALL INTO THE LOWER TO MID 30S EARLY
  THIS MORNING AND WILL REMAIN THERE UNTIL MID MORNING.

* IMPACTS: SENSITIVE VEGETATION SHOULD BE COVERED OR BROUGHT 
  INDOORS TO PREVENT FROM FREEZING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$


CLB
148 
WWUS73 KLBF 131253
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
753 AM CDT TUE MAY 13 2014

...FREEZE WARNING AND FROST ADVISORIES CANCELLED...

.TEMPERATURES HAVE WARMED TO THE MID AND UPPER 30S ACROSS WESTERN
AND NORTH CENTRAL NEBRASKA ENDING THE THREAT FOR FROST AND
FREEZING TEMPERATURES.

NEZ004-005-022>025-035>037-056>059-069>071-094-131400-
/O.CAN.KLBF.FZ.W.0001.000000T0000Z-140513T1400Z/
SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-THOMAS-ARTHUR-
MCPHERSON-LOGAN-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
OSHKOSH...HYANNIS...MULLEN...THEDFORD...ARTHUR...TRYON...
STAPLETON...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT...
NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS...CODY...
MERRIMAN...KILGORE
753 AM CDT TUE MAY 13 2014 /653 AM MDT TUE MAY 13 2014/

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
FREEZE WARNING. 


$$

NEZ006>010-026>029-038-131400-
/O.CAN.KLBF.FR.Y.0001.000000T0000Z-140513T1400Z/
KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER-
CUSTER-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH...
BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT...
BROKEN BOW
753 AM CDT TUE MAY 13 2014

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
FROST ADVISORY. 


$$

CLB

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this frost advisory went out at May 12, 3:58 PM CDT, 3 hours 5 minutes earlier.

Area forecast discussion, May 12, 3:58 PM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
358 PM CDT MON MAY 12 2014

.SYNOPSIS...
ISSUED AT 355 PM CDT MON MAY 12 2014

A WINTER PATTERN IS UNDERWAY FEATURING A HIGH LATITUDE
BLOCK OVER ALASKA...SPLIT FLOW ACROSS THE PACIFIC NORTHWEST AND
NORTHWEST FLOW DOWN THROUGH CANADA ORIGINATING NORTH OF 60N. THIS
PATTERN SHOULD LAST THROUGH SATURDAY WITH A RETURN TO NORMAL
TEMPERATURES SUNDAY AND ABOVE NORMAL TEMPERATURES MONDAY WITH A
CHANCE OF THUNDERSTORMS.

THE FORECAST CONCERNS TEMPERATURES AND CHANCES FOR SHOWERS AND
THUNDERSTORMS.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 355 PM CDT MON MAY 12 2014

AT 19Z WATER VAPOR IMAGERY SHOWED AN UPPER LEVEL TROUGH FROM WESTERN
MANITOBA THROUGH THE WESTERN PLAINS INTO COLORADO...WHILE A WEAK PV
ANOMALY COULD BE PICKED OUT MOVING NORTHEAST THROUGH CENTRAL
NEBRASKA. COLD AIR WAS WELL IN PLACE ACROSS THE NORTHERN AND CENTRAL
PLAINS ASSOCIATED WITH THE UPPER LEVEL TROUGH AS 850MB TEMPERATURE
READINGS WERE IN THE SINGLE DIGITS ACROSS THE DAKOTAS...MUCH OF
NEBRASKA AND THE WESTERN HALF OF KANSAS. WESTERN NEBRASKA WAS AT THE
CENTER OF THE COLD AIR...WITH THE 12Z READING AT -1C. AT THE
SURFACE...HIGH PRESSURE WAS NOTED OVER COLORADO...WITH THE SURFACE
LOW AND ASSOCIATED COLD FRONT FROM IOWA DOWN INTO EASTERN OKLAHOMA.
A TIGHT PRESSURE GRADIENT AND STRONG WINDS JUST ABOVE THE SURFACE
BROUGHT STRONG NORTHERLY WINDS THROUGH THE DAY. ALSO...THE BAND OF
MID LEVEL FRONTOGENETICAL FORCING CONTINUES TO WEAKEN THROUGH THE
MID AFTERNOON HOURS...WHICH IS BEING REFLECTED BY THE RADAR IMAGERY
AS ECHOES HAVE BEEN STEADILY DIMINISHING OVER THE LAST SEVERAL HOURS.

FOR TONIGHT...AS THE FRONTOGENETIC FORCING CONTINUES TO WEAKEN...AS
WILL THE PRECIPITATION. EXPECTING IT TO SLOWLY TREND DOWNWARDS
THROUGH THIS EVENING. TEMPERATURES ARE NOW IN THE UPPER 30S
AREA-WIDE AND WITH THE INTENSITY OF THE PRECIPITATION
DWINDLING...RAIN WILL BE THE PRECIPITATION TYPE FOR THE REMAINDER OF
THE EVENT. THESE TRENDS ARE REFLECTED IN THE CURRENT FORECAST GRID
SET.

THE PRESSURE GRADIENT WILL BE WEAKENING THIS EVENING AS WELL SO WILL
EXPECT A STEADY DECLINE IN WINDS THIS EVENING. HOWEVER THERE WILL
REMAIN ENOUGH OF A GRADIENT TO HAVE WINDS OF 7-11KTS THROUGH THE
OVERNIGHT HOURS. CLOUDS WILL BE THINNING TONIGHT AND WITH THE COLD
AIR IN PLACE ANY CLEARING WILL HELP TO DROP TEMPERATURES TO NEAR OR
BELOW FREEZING LEVELS. WITH THE WINDS...NOT EXPECTING DRASTICALLY
COLD TEMPERATURES BUT 29-35 DEGREES CERTAINLY LOOKS PLAUSIBLE AS
CURRENT TEMPERATURES ARE ONLY IN THE UPPER 30S TO LOW 40S. ALTHOUGH
IT HAS BEEN BELOW NORMAL IN TERMS OF TEMPERATURES LATELY...THE AREA
IS NOW OFFICIALLY IN THE GROWING SEASON AND WITH TEMPERATURES
EXPECTED TO DROP TO NEAR OR BELOW FREEZING WILL BE ISSUING A FREEZE
WARNING FOR AREAS ALONG AND WEST OF HIGHWAY 83 TONIGHT.

TUESDAY...UPPER LEVEL FLOW OVER THE ROCKIES AND HIGH PLAINS BECOMES
NEARLY MERIDIONAL IN THE WAKE OF THE SLOWLY DEPARTING TROUGH THAT
HAS BEEN IMPACTING THE AREA FOR THE LAST COUPLE DAYS. THIS WILL LEAD
TO WARMING TEMPERATURES HOWEVER HIGHS WILL STILL BE 10 TO 15 DEGREES
BELOW CLIMO GIVEN THAT H85 TEMPS ARE STILL ONLY 3C TO 7C OVER THE
CWA BY 00Z WEDNESDAY. KEPT MENTION OF POPS FOR THE EASTERN PANHANDLE
AND SOME OF OUR NORTHERN ZONES AS AN SHORTWAVE TROUGH ROTATES AROUND
THE LOW PRESSURE CENTER IN SOUTHWEST ONTARIO. QG FIELDS INDICATE
PREDOMINATELY SINKING AIR WHICH SHOULD HELP SUPPRESS THE SPATIAL
EXTENT OF MOST ACTIVITY...ALONG WITH LIMITED MOISTURE AND
INSTABILITY. HAVE LEFT AS SLIGHT CHANCE -RA FOR NOW.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 355 PM CDT MON MAY 12 2014

TUESDAY NIGHT THROUGH THURSDAY...THE NAM AND GFS ARE SHOWING A SHOT
OF MIDLEVEL FRONTOGENESIS THURSDAY WHICH SHOULD BE SUFFICIENT TO
POOL MOISTURE AND MOISTURE UP THE LOWER LEVELS FOR LIGHT MEASURABLE
RAINFALL. ALTHOUGH THE LOCATION OF THIS RAIN VARIES IN THE MODELS
THERE IS ENOUGH AGREEMENT FOR SCATTERED SHOWERS THURSDAY. THE PTYPE
IS RAIN. THE NAM SUGGESTS THERE MIGHT BE ENOUGH COLD AIR EARLY
THURSDAY MORNING FOR WET SNOW ACROSS SHERIDAN COUNTY BUT THE MODEL
DOMINANT ICON IS RAIN AND THAT IS WHAT WILL BE FORECAST. THE GEM
NHEM MODEL DID NOT COME SO THE FORECAST USES THE NAM AND GFS. THE
09Z SREF DID NOT SHOW PCPN SO THAT SOLN WAS NOT INCLUDED. MEANWHILE
THE 12Z ECM HAS A BIG BLOB OF PCPN WEDNESDAY BUT NO FRONTOGENESIS
AND VERY LITTLE CLOUD COVER SO THAT SOLN WAS DISCARDED ALSO. THE ECM
SUGGESTS THE NEXT COLD FRONT WOULD ARRIVE WEDNESDAY VS THE SLOWER
GFS AND NAM SOLNS.

MIN TEMPERATURES WEDNESDAY MORNING SHOULD FALL BELOW FREEZING ALONG
AND WEST OF HIGHWAY 83 WITH LIGHT FROST ALONG HIGHWAY 183. THE MIN
TEMPERATURE FORECAST THURSDAY MORNING IS WARMER OWNING TO THE
INCREASE IN CLOUD COVER. A WEAK COLD FRONT WILL BE BACKING INTO THE
FCST AREA WHICH WOULD PROVIDE LESS THAN IDEA RADIATION CONDITIONS.
LIGHT NORTHWEST WINDS AND NEARLY CLEAR SKIES ARE EXPECTED WEDNESDAY
MORNING SO THIS SHOULD BE THE COLDEST MORNING.

OTHERWISE HIGH TEMPERATURES SHOULD RISE INTO THE UPPER 50S TO LOWER
60S BOTH DAYS. H700 MB TEMPERATURES HOVER AT -4C TO -10C BOTH DAYS
AND THURSDAY WOULD BE SLIGHT COOLER NORTH WITH THE FRONT BACKED.

THURSDAY NIGHT THROUGH MONDAY...THE MODELS SHOW ANOTHER LONG WAVE
TROF DROPPING INTO THE WRN U.S. SUNDAY. BOTH THE GFS AND ECM SHOW
SUFFICIENT INSTABILITY AND SHEAR FOR SEVERE WEATHER MONDAY. A CHANCE
OF THUNDERSTORMS ARE IN THE FCST FOR MONDAY.

UNTIL THEN THE FCST AREA WILL BE PLAGUED BY COLD AIR ALOFT AND
OCCASIONAL BOUTS OF MIDLEVEL FRONTOGENESIS WHICH WOULD SUPPORT
ISOLATED SHOWERS AND THUNDERSTORMS. THE GFS AND ECM SUGGEST THE BEST
CHANCE FOR RAIN WOULD BE SATURDAY WITH A DEVELOPING WARM FRONT. THIS
FRONT WOULD MOVE EAST AND AFFECT THE ERN ZONES SUNDAY.

THE TEMPERATURE FORECAST REVOLVES AROUND THE PROGRESS OF A CANADIAN
HIGH PRESSURE SYSTEM WHICH WILL SLOWLY SPREAD THROUGH THE UPPER
MIDWEST AND THE PLAINS. A GRADUAL WARMING TREND IS EXPECTED AS THIS
AIR MODIFIES AND WARMS. HIGHS IN THE UPPER 50S TO LOWER 60S
FRIDAY...60S SATURDAY...70S SUNDAY AND MONDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1242 PM CDT MON MAY 12 2014

CONDITIONS WILL BE IMPROVING THROUGH THE REMAINDER OF THE
AFTERNOON AS THE SNOW AND RAIN MOVES OUT OF THE AREA LEADING TO
RISING CEILINGS AND IMPROVING VISIBILITIES ACROSS ALL OF WESTERN
AND NORTH CENTRAL NEBRASKA. THERE WILL BE SEVERAL MORE HOURS OF
SNOW...MAINLY FOR AREAS BETWEEN HIGHWAY 83 AND HIGHWAY 183. WINDS
WILL STAY STRONG THROUGH LATE AFTERNOON THEN WILL BE DIMINISHING
THROUGH THE EARLY EVENING HOURS. FOR TONIGHT AND TUESDAY...VFR
CONDITIONS ARE EXPECTED...AND WHILE WINDS WON/T COMPLETELY DROP
OFF TONIGHT...SPEEDS OF 6 TO 11KTS ARE LIKELY. THEN TUESDAY
MORNING AS THE BOUNDARY LAYER MIXES...THE WINDS WILL INCREASE WITH
SPEEDS OF 15-20KTS WITH GUSTS TO 25-30 KTS BY 18Z. WINDS WILL
CONTINUE TO BLOW FROM THE NORTHWEST THROUGH THE PERIOD.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM
MDT/ TUESDAY FOR NEZ004-005-022>025-035>037-056>059-069>071-094.

WIND ADVISORY UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR NEZ005-
006-008-009-025>027-038-069>071.

&&

SYNOPSIS...CDC
SHORT TERM...BROOKS
LONG TERM...CDC
AVIATION...BROOKS
Hazardous weather outlook, May 12, 3:43 PM CDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
343 PM CDT MON MAY 12 2014

NEZ004>010-022>029-035>038-056>059-069>071-094-132045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
343 PM CDT MON MAY 12 2014 /243 PM MDT MON MAY 12 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

NEAR TO BELOW FREEZING TEMPERATURES ARE LIKELY ACROSS WESTERN AND
NORTH CENTRAL NEBRASKA. WIDESPREAD FROST CAN BE EXPECTED IN THE
NEBRASKA SANDHILLS AND THE PANHANDLE WITH SPOTTY FROST IN CENTRAL
AND NORTH CENTRAL NEBRASKA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NEAR OR BELOW FREEZING TEMPERATURES AND FROST IS EXPECTED AGAIN
TUESDAY NIGHT IN THE NEBRASKA SANDHILLS...SOUTHWEST NEBRASKA AND
THE EASTERN PANHANDLE.

THERE IS A POSSIBILITY OF THUNDERSTORMS THIS WEEKEND. ANY CHANCES
FOR SEVERE STORMS LOOKS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

BROOKS

In the hours before

Local storm report, May 12, 1:39 PM CDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
139 PM CDT MON MAY 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             3 S GRANT               40.80N 101.73W
05/12/2014  M0.8 INCH        PERKINS            NE   COCORAHS

0700 AM     SNOW             8 S IMPERIAL            40.40N 101.64W
05/12/2014  M4.0 INCH        CHASE              NE   COCORAHS

0700 AM     SNOW             7 NW MADRID             40.92N 101.64W
05/12/2014  M0.8 INCH        PERKINS            NE   COCORAHS

0700 AM     SNOW             10 SSE ELSIE            40.71N 101.32W
05/12/2014  M0.8 INCH        PERKINS            NE   COCORAHS

&&

BROOKS
Local storm report, May 12, 1:41 PM CDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
141 PM CDT MON MAY 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     SNOW             28 S VALENTINE          42.47N 100.55W
05/12/2014  E1.0 INCH        CHERRY             NE   PUBLIC

&&

BROOKS

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 3:31 PM CDTFrost AdvisoryLBFBlaine, Boyd, Brown, Chase, Cherry, Custer and 8 more16 hr
May 13, 3:31 PM CDTFreeze WarningLBFArthur, Cherry, Deuel, Garden, Grant, Hooker and 7 more16 hr

Nearby

Frost Advisories in Nebraska, 2014Every frost advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.